Alert archive / Florida / Gale Warnings in 2017
Gale Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Jan 7, 2017, 3:37 AM EST. It took effect at Jan 7, 2017, 7:00 AM EST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2017, 3:37 AM EST (08:37 UTC)
- In effect from
- Jan 7, 2017, 7:00 AM EST
- Expired
- Jan 8, 2017, 4:00 PM EST
- In force
- 33 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
067 WHUS72 KMLB 070837 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 337 AM EST SAT JAN 7 2017 AMZ550-552-555-082100- /O.CON.KMLB.SI.Y.0001.170107T1200Z-170107T2100Z/ /O.UPG.KMLB.GL.A.0001.170107T2100Z-170109T0000Z/ /O.NEW.KMLB.GL.W.0001.170107T2100Z-170108T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 337 AM EST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO WEST INCREASING TO NEAR 20 KNOTS ON SATURDAY... SHIFTING TO NORTH AND INCREASING TO 25 TO 30 KNOTS WITH POSSIBLE GUSTS TO GALE FORCE. * WAVES/SEAS...BUILDING AS HIGH AS 8 TO 12 FEET LATE SATURDAY AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-575-082100- /O.UPG.KMLB.GL.A.0001.170107T1200Z-170109T0000Z/ /O.NEW.KMLB.GL.W.0001.170107T1200Z-170108T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 337 AM EST SAT JAN 7 2017 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO WEST INCREASING TO NEAR 20 KNOTS ON SATURDAY... SHIFTING TO NORTH AND INCREASING TO 25 TO 30 KNOTS WITH POSSIBLE GUSTS TO GALE FORCE. * WAVES/SEAS...BUILDING AS HIGH AS 10 TO 14 FEET... AND UP TO AROUND 15 FEET IN THE GULF STREAM LATE SATURDAY AND SUNDAY.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
961 WHUS72 KMLB 072047 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 347 PM EST SAT JAN 7 2017 AMZ550-552-555-082100- /O.EXP.KMLB.SI.Y.0001.000000T0000Z-170107T2100Z/ /O.CON.KMLB.GL.W.0001.170107T2100Z-170108T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 347 PM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... ...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WINDS...NORTHERLY WINDS UP TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. * WAVES/SEAS...BUILDING AS HIGH AS 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ570-572-575-082100- /O.CON.KMLB.GL.W.0001.000000T0000Z-170108T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 347 PM EST SAT JAN 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY... * WINDS...NORTHERLY WINDS UP TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. * WAVES/SEAS...BUILDING UP TO AROUND 12 TO 15 FEET OFFSHORE AND IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
622 WHUS72 KMLB 080853 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 353 AM EST SUN JAN 8 2017 AMZ550-082100- /O.CON.KMLB.GL.W.0001.000000T0000Z-170108T2100Z/ /O.NEW.KMLB.SC.Y.0001.170108T2100Z-170109T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- 353 AM EST SUN JAN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY. * WINDS...NORTHERLY WINDS UP TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE TODAY, DECREASING TO 15 TO 20 KNOTS LATE TONIGHT. * WAVES/SEAS...8 TO 11 FEET TODAY, 6 TO 9 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ552-570-082100- /O.CON.KMLB.GL.W.0001.000000T0000Z-170108T2100Z/ /O.NEW.KMLB.SC.Y.0001.170108T2100Z-170109T1200Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 353 AM EST SUN JAN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST MONDAY. * WINDS...NORTHERLY WINDS UP TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE TODAY, DECREASING TO 20 KNOTS LATE TONIGHT. * WAVES/SEAS...9 TO 13 FEET TODAY, 8 TO 11 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ555-572-575-082100- /O.CON.KMLB.GL.W.0001.000000T0000Z-170108T2100Z/ /O.NEW.KMLB.SC.Y.0001.170108T2100Z-170109T2100Z/ SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 353 AM EST SUN JAN 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST MONDAY. * WINDS...NORTHERLY WINDS UP TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE, DECREASING TO 20 TO 25 KNOTS TONIGHT. * WAVES/SEAS...12 TO 15 FEET TODAY, 9 TO 13 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRISTALDI
219 WHUS72 KMLB 082049 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 349 PM EST SUN JAN 8 2017 AMZ550-090900- /O.EXP.KMLB.GL.W.0001.000000T0000Z-170108T2100Z/ /O.CON.KMLB.SC.Y.0001.170108T2100Z-170109T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- 349 PM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WINDS...NORTHERLY WINDS 20 KNOTS DECREASING TO 15 TO 20 KNOTS LATE TONIGHT. * WAVES/SEAS...6 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ552-570-090900- /O.EXP.KMLB.GL.W.0001.000000T0000Z-170108T2100Z/ /O.EXT.KMLB.SC.Y.0001.170108T2100Z-170109T1500Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 349 PM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST MONDAY... ...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WINDS...NORTHERLY WINDS DECREASING TO 20 KNOTS TONIGHT. * WAVES/SEAS...8 TO 11 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ555-572-575-090900- /O.EXP.KMLB.GL.W.0001.000000T0000Z-170108T2100Z/ /O.CON.KMLB.SC.Y.0001.170108T2100Z-170109T2100Z/ SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 349 PM EST SUN JAN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... ...GALE WARNING WILL EXPIRE AT 4 PM EST THIS AFTERNOON... * WINDS...NORTHERLY WINDS 20 TO 25 KNOTS DECREASING TO 20 KNOTS TONIGHT. * WAVES/SEAS...DECREASING TO 9 TO 12 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Jan 6, 8:47 PM EST, 6 hours 50 minutes earlier.
Area forecast discussion, Jan 6, 8:47 PM EST, 6 hours 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
847 PM EST Fri Jan 6 2017
.UPDATE...
...Increased rain chances into Saturday afternoon...
...Very hazardous marine conditions developing behind cold front on
Saturday...
...Turning sharply colder Saturday night through Sunday night...
Currently-Saturday...A weak wave of low pressure will move
east/northeast along a frontal boundary in the northeast Gulf of
Mexico. This wave was pulling a band of higher moisture northward
ahead of it and there looks to be a weak warm front acting as a
lifting mechanism. Additionally, an impulse aloft was approaching.
This has led to a couple of clusters of convection in the eastern
Gulf of Mexico, which were moving east/northeast this evening. The
00z Canaveral sounding showed the air mass over east central Florida
was still quite dry with precipitable water 1.17 inches. Surface
dew points were in the 50s, except along the coast where the
afternoon sea breeze boosted values into the lower-mid 60s. However,
with the impulse aloft and ongoing surface based convection in the
Gulf, think that there is a chance for storms to push well inland
and across the peninsula.
The HRRR model has been showing the clusters moving across the area
and offshore a little after 06z. Therefore, have had to adjust
weather grids to bring thunder chances earlier.
Once this convection pushes away, there should be a lull for awhile
until the low pressure wave moves by to the north and the cold front
sweeps down into the area. The HRRR has been showing additional
showers/storms just ahead of it. The model indicates most of this
will be after 12z Sat, except in the far north. The band of
showers/storms should exit our southern areas a little after 18z.
With strengthening wind fields, showers/storms will be moving
quickly. But limited surface instability should result in the main
hazard being from lightning strikes.
Sat will be cloudy most of the day with breaks indicated only in the
north late. Breezy northwest winds will advect cold air into the
north early and limit highs to around 60, with readings actually
falling during the afternoon. The far south should reach the mid
70s before the front sweeps through in the afternoon.
&&
.AVIATION...Scattered-numerous showers will spread across most of
the terminals from about 02-07z. There is also a slight chance for
embedded thunderstorms. A cold front will then sweep down from the
peninsula and bring a chance for showers/storms from about 09z in
the north to 18z in the far south. Mainly MVFR conditions are
expected, though a few showers or storms could produce brief IFR
visibility. Behind the front, northwest winds will be around 15
knots with gusts at or slightly greater than 20 knots.
Did not include low level wind shear in the forecast, but this will
probably be needed after 06z until about 12-13z, as boundary layer
winds increase, while stability at the surface keeps winds much
lighter.
&&
.MARINE...
Tonight-Saturday...Boating conditions will become very hazardous for
small craft behind a cold front that moves through the northern
waters early Saturday and southern waters early Saturday afternoon.
Pre-frontal southwest winds late tonight and early Saturday will
also be around 20 knots and gusty to 25 knots well offshore.
Mariners should not judge whether to go out into the Atlantic early
Saturday based on conditions at port where southwest winds will be
lighter! A small craft advisory will be in effect around sunrise.
Gale conditions are expected to develop behind the cold front by Sat
afternoon offshore, and even for the nearshore waters by late in the
day as winds veer to northerly.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Gale Watch from Saturday afternoon through Sunday evening for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory for winds from 7 AM to 4 PM EST Saturday
for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
County Line to Sebastian Inlet 0-20 nm.
Gale Watch from Saturday morning through Sunday evening for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
Lascody/VolkmerHazardous weather outlook, Jan 6, 9:26 PM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 926 PM EST FRI JAN 6 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-071430- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 926 PM EST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... AN AREA OF LOW PRESSURE WILL MOVE FROM THE NORTHEAST GULF OF MEXICO ALONG A STALLED FRONTAL BOUNDARY TOWARD NORTH FLORIDA AND OFF THE SOUTHEAST ATLANTIC COAST BY SATURDAY MORNING. AN IMPULSE ALOFT AND DEEP LAYER LIFT FROM THE UPPER LEVEL JET STREAM WILL ALLOW SHOWERS AND LIGHTNING STORMS TO TRACK FROM THE EASTERN GULF OF MEXICO ACROSS PORTIONS OF EAST CENTRAL FLORIDA OVERNIGHT. ADDITIONAL PREFRONTAL STORMS MAY REACH LAKE AND VOLUSIA COUNTIES BEFORE SUNRISE. STRENGTHENING LOW LEVEL WINDS WILL RESULT IN AN INCREASINGLY FASTER FORWARD SPEED OF MOTION, WITH ACTIVITY MOVING EAST AT SPEEDS OF UP TO 40 TO 50 MPH BY VERY LATE TONIGHT. SHOWERS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH, WHILE A FEW STRONGER STORMS COULD PRODUCE GUSTS IN EXCESS OF 50 MPH ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES, ESPECIALLY AFTER 500 AM ACROSS NORTHERN PORTIONS OF EAST CENTRAL FLORIDA PERSONS IN EAST CENTRAL FLORIDA SHOULD REMAIN ALERT TO THE POTENTIAL FOR STRONG STORMS LATE TONIGHT INTO EARLY SATURDAY MORNING. MAKE SURE YOU HAVE YOUR WEATHER RADIO IN WORKING ORDER, OR HAVE A CELLULAR WIRELESS ALERT SYSTEM IN PLACE. .MARINE THUNDERSTORM GUST IMPACT... GUSTY SHOWERS AND STORMS MAY ALSO IMPACT AREAS LAKES, AS WELL AS THE INTRACOASTAL AND LOCAL ATLANTIC WATERS LATE TONIGHT. WIND GUSTS OF 35 KNOTS OR HIGHER WILL BE POSSIBLE. .WIND AND SEA IMPACT... DETERIORATING WIND AND SEA CONDITIONS WILL BEGIN TOWARD SUNRISE SATURDAY AND WORSEN BY LATER SATURDAY AFTERNOON AND EVENING. GALE WARNINGS MAY BE ISSUED FOR PORTIONS OF THE WATERS BY SATURDAY AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL PUSH THOUGH CENTRAL FLORIDA EARLY ON SATURDAY. FAST MOVING SHOWERS AND STORMS WILL LINGER THROUGH THE MORNING, MAINLY ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE PENINSULA, BEFORE SHIFTING SOUTH OF THE AREA DURING THE AFTERNOON. BEHIND THE FRONT, A SURGE OF STRONG NORTHERLY WINDS WILL BRING THE COLDEST AIR OF THE WINTER SEASON THUS FAR TO MUCH OF EAST CENTRAL FLORIDA. COLD TEMPERATURES AND WIND CHILLS ARE EXPECTED SATURDAY AND SUNDAY NIGHTS, WITH THE MOST SIGNIFICANT IMPACTS FROM AROUND THE INTERSTATE 4 CORRIDOR NORTHWARD. ADDITIONALLY, VERY HAZARDOUS BOATING AND SURF CONDITIONS, WITH STRONG TO NEAR GALE FORCE NORTHERLY WINDS, ARE EXPECTED FROM LATE SATURDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE SHOULD ANY WARNINGS BE ISSUED. CRISTALDI/GLITTO/VOLKMER
In the hours before
Special weather statement, Jan 7, 2:22 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
222 AM EST SAT JAN 7 2017
FLZ041-044-141-070845-
Inland Volusia County FL-Northern Lake County FL-
Coastal Volusia County FL-
222 AM EST SAT JAN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND VOLUSIA
COUNTIES UNTIL 345 AM EST...
At 216 AM EST, Doppler radar was tracking strong to severe
thunderstorms moving onshore of the West Central Florida coast near
Crystal River and moving quickly inland to the east at 40 to 50 mph.
These storms will sweep across the peninsula north of a line from
Leesburg...to Deland...to Daytona Beach. Residents in northern Lake
and Volusioa Counties should listen for possible warnings.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms. Isolated severe storms may produce winds to 60 mph and
large hail. An isolated tornado cannot be ruled out.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.
LAT...LON 2943 8108 2908 8091 2887 8145 2878 8195
2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2938 8145 2940 8143
2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 0716Z 240DEG 48KT 2902 8231
DWSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:22 AM EST | Special Weather Statement | MLB | Volusia | 83 min |
| Jan 7, 3:10 AM EST | Freeze Warning | MLB | Lake, Volusia | 29 hr |
| Jan 7, 3:10 AM EST | Wind Chill Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 31 hr |
| Jan 7, 3:17 AM EST | Special Marine Warning | MLB | 58 min | |
| Jan 7, 4:17 AM EST | Special Weather Statement | MLB | Flagler | 58 min |
| Jan 7, 5:16 AM EST | Special Weather Statement | MLB | Volusia | 59 min |
| Jan 7, 6:01 AM EST | Special Weather Statement | MLB | Volusia | 44 min |
| Jan 7, 6:09 AM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 51 min |
| Jan 7, 6:25 AM EST | Special Marine Warning | MLB | 80 min | |
| Jan 7, 6:41 AM EST | Special Weather Statement | MLB | Volusia | 49 min |
| Jan 7, 7:16 AM EST | Special Weather Statement | MLB | Orange, Seminole | 59 min |
| Jan 7, 7:29 AM EST | Special Weather Statement | MLB | Volusia | 61 min |
| Jan 7, 9:05 AM EST | Special Marine Warning | MLB | 25 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.